MAUDE Adverse Event Report: BARD BRACHYTHERAPY, INC. -1424526 QUICKLINK SDSDLINK #20; BRACHYTHERAPY LINKS & CARTRIDGES

BARD BRACHYTHERAPY, INC. -1424526 QUICKLINK SDSDLINK #20; BRACHYTHERAPY LINKS & CARTRIDGES
Model Number 70303QC20
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The return of the sample is pending.However, a photo was provided for review.The investigation of the reported event is currently underway.(expiry date: 01/2022).The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Device pending return.
 
Event or Problem Description
It was reported that during a brachytherapy procedure, the connector allegedly could not be discharged.Reportedly, when the dispense button on the loader was pressed, the dispense button was hard and the connector could not be discharged, and the seeds got stuck in the loader three times.There was no patient involvement.
 
Additional Manufacturer Narrative
H10: the initial mdr was inadvertently submitted with a g3 date of 09/13/2021.The correct g3 date is 10/12/2021.H10: manufacturing review: the device history record review was performed for the reported lot number and this lot meets all release criteria.The manufacturing review did not indicate any possible manufacturing issue that could be related to the reported event.Investigation summary: one cartridge was returned for evaluation.This sample was unused and was still in its original sterile packaging.The cartridge was inspected and nothing unusual was noted.The cartridge gate closure worked as expected, no spring protrusion on the backside of the cartridge and the plunger traveled appropriately.The links were in great shape.The cartridge was then placed into a quicklink loader and was able to dispense the links.An attempt was made to link these parts to non-radioactive brachyseeds, which was successful.Additionally, all of the strands passed through the needle adaptor.Therefore, the investigation was unconfirmed for the reported issue.A definitive root cause could not be determined based upon the available information.Labeling review: labeling was reviewed and found to be adequate.There is a caution statement, which states "in the event the quicklink loader or cartridges become inoperable due to damage or malfunction, any or all components may be removed from the cartridges and implanted manually." h10: d4 (expiry date: 01/2022),.
 
Event or Problem Description
It was reported that during a brachytherapy procedure, the connector allegedly could not be discharged.When the dispense button on the loader was pressed, the dispense button was hard and the connector could not be discharged, and the seeds got stuck in the loader three times.There was no patient involvement.

Brand Name
QUICKLINK SDSDLINK #20
Common Device Name
BRACHYTHERAPY LINKS & CARTRIDGES
Manufacturer (Section D)
BARD BRACHYTHERAPY, INC. -1424526
295 east lies road
carol stream 60188
Manufacturer (Section G)
BARD BRACHYTHERAPY, INC. -1424526
295 east lies road
carol stream 60188
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key12614397
Report Number1018233-2021-06327
Device Sequence Number1453347
Product Code KXK
UDI-Device Identifier10801741078115
UDI-Public(01)10801741078115
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K023210
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number70303QC20
Device Catalogue Number70303QC20
Device Lot NumberBBFT0092
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2021
Supplement Date Received by Manufacturer10/17/2021
Initial Report FDA Received Date10/12/2021
Supplement Report FDA Received Date11/11/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale